Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 13, 2008, 6:31 AM CDT for Lawrence County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 6:31 AM CDT (11:31 UTC)
- Expired
- Jun 13, 2008, 12:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Lawrence County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 131137
FFWILX
ILC101-131730-
/O.NEW.KILX.FF.W.0034.080613T1131Z-080613T1730Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
631 AM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
SOUTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 1230 PM CDT.
* AT 631 AM CDT...LAWRENCE COUNTY SHERIFFS AND THE CORP OF ENGINEERS
REPORTED THAT A LEVEE ALONG THE WEST SIDE OF THE WABASH RIVER...2
TO 3 MILES NORTHEAST OF SAINT FRANCISVILLE...MAY FAIL THIS MORNING.
THIS WOULD CAUSE FLASH FLOODING OF AREAS WEST OF THE RIVER TOWARDS
ROUTE 1.
AFFECTED LOCATIONS INCLUDE ST. FRANCISVILLE AND RURAL AREAS NORTH TOWARD
COUNTY ROAD 500 NORTH AS WELL AS AREAS BETWEEN THE WABASH RIVER AND
ILLINOIS ROUTE ONE. THESE AREAS WOULD BECOME ISOLATED...WITH NO WAY OUT
ONCE THE FLASH FLOODING OCCURS.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM ON FOOT.
LAT...LON 3858 8765 3858 8770 3865 8769 3865 8761
3864 8762 3860 8762
$$
SMITH1 follow-up statement
000
WGUS73 KILX 131554
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1049 AM CDT FRI JUN 13 2008
ILC101-131730-
/O.CON.KILX.FF.W.0034.000000T0000Z-080613T1730Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE-
1049 AM CDT FRI JUN 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHERN LAWRENCE COUNTY...
AT 1045 AM CDT...LAWRENCE COUNTY EMERGENCY MANAGEMENT AND THE CORP
OF ENGINEERS REPORTED THAT A LEVEE ALONG THE WEST SIDE OF THE WABASH
RIVER...2 TO 3 MILES NORTHEAST OF SAINT FRANCISVILLE...MAY FAIL THIS
AFTERNOON OR EVENING. THIS WOULD CAUSE FLASH FLOODING OF AREAS WEST
OF THE RIVER TOWARDS ROUTE 1.
AFFECTED LOCATIONS INCLUDE ST. FRANCISVILLE AND RURAL AREAS NORTH
TOWARD COUNTY ROAD 500 NORTH AS WELL AS AREAS BETWEEN THE WABASH
RIVER AND ILLINOIS ROUTE ONE. THESE AREAS WOULD BECOME
ISOLATED...WITH NO WAY OUT ONCE THE FLASH FLOODING OCCURS.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM ON FOOT.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3858 8765 3858 8770 3865 8769 3865 8761
3864 8762 3860 8762
TIME...MOT...LOC 1549Z 180DEG 0KT 3862 8765
$$
DRHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 5:55 AM CDT, 36 minutes earlier.
Area forecast discussion, Jun 13, 5:55 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 555 AM CDT FRI JUN 13 2008 .DISCUSSION... ISSUED 303 AM CDT FRI JUN 13 2008 UPPER LEVEL LOW STACKED OVER SFC LOW ON THE DAKOTA/CANADA BORDER THIS MORNING. SFC FRONT STRETCHED OUT OVER THE UPPER MIDWEST...DRAPED ACROSS IA MO...BACK INTO THE SRN PLAINS. CONVECTION THAT FIRED ALONG FRONT LATER YESTERDAY AFTERNOON FINALLY STARTING TO DIE DOWN ON THE ERN SIDE OF THE MISS RIVER VALLEY. SOME REMAINING INSTABILITY IS MAINTAINING THE SOUTHERN MOST PORTION OF THE STORMS IN SRN MO AND ERN KS. CONVECTION HAS RUN AWAY FROM THE MAIN FRONT...LOSING ITS PUSH AS IT GETS FURTHER AWAY FROM THE MAIN LIFT FOR THE SYSTEM. MAIN CONCERN FOR THE FORECAST IS THE PRECIP THROUGHOUT TODAY...THE HOLES DEVELOPING IN THE LINE...AND JUST HOW FAR THE FRONT WILL GET INTO THE CWA THIS AFTERNOON TO COLLIDE WITH INCREASING INSTABILITY IN THE SERN COUNTIES. THE NAM/WRF HAS HAD A PRETTY GOOD SOLUTION FOR THIS PARTICULAR SYSTEM SINCE LAST NIGHT. WILL KEEP FOLLOWING IT FOR A BIT. AS FOR THE MED RANGE...BOTH THE GFS AND THE ECMWF ARE IN AGREEMENT FOR THE MON SYSTEM. SHORT TERM...TODAY AND TOMORROW... NAM/WRF HAS THE WEAKENING TREND IN THE PRECIP THAT IS CURRENTLY REFLECTED IN THE RADAR MOSAIC PUSHING INTO THE IL RIVER VALLEY. MID LEVEL JET MAINTAINING THE CLUSTER MOVING OFF TO THE NORTH AND NORTHEAST...AND PLENTY OF INSTABILITY TO FEED THE STORMS MOVING INTO THE SOUTHERN PLAINS. FRONT IS DRIFTING SLOWLY...ALMOST STATIONARY AS IT GETS CAUGHT UP IN SWRLY FLOW. ANOTHER WAVE IS PUSHING IN BEHIND IT ON SATELLITE REPRESENTATION...CLEARING THE CLOUDS AND PROVIDING ANOTHER PUSH THAT SHOULD MOVE THE FRONT THROUGH THE REGION TODAY AND THIS AFTERNOON. COLLISION OF THE FRONT AND INCREASING INSTABILITY IN THE SOUTH AND EAST OF THE CWA WILL PROVIDE THE NEXT ROUND OF SEVERE WEATHER. TO DATE...THIS SYSTEM HAS BEEN A MOSH OF WINDS HAIL AND ISOLATED TORNADOS...AND SEE NO REASON TO DISCONTINUE THAT THINKING. BIGGEST THREAT WILL BE A COMBINATION OF VERY THICK LAYER THAT IS ALMOST SATURATED...AND A FRONT THAT IS SLOWLY MOVING. WITH THE FRONTS FORWARD SPEED A BIT OF A QUESTION MARK...HAVE NO PROBLEM WITH KEEPING THE FFA GOING...ESPECIALLY WITH MANY AREAS STILL SATURATED AND DEALING WITH FLOODING ALREADY. IN SUMMARY...MODELS GIVE US A LITTLE BIT OF A BREAK THROUGH THE MORNING. FIRING OFF MORE CONVECTION AND HEAVY RAINS IN THE EARLY AFTERNOON. FRONT SHOULD MAKE IT THROUGH THE REGION IN THE OVERNIGHT HOURS...LEAVING SATURDAY AFTER 12Z DRY FOR THE FA. LONG TERM...SUNDAY THROUGH TUESDAY... AN OVERALL SWITCH TO MORE NWRLY FLOW ALOFT BEHIND THIS SYSTEM...DROPPING ANOTHER WAVE INTO THE REGION LATE SUNDAY INTO THE NW. CHANCE POPS BEST FOR THE ENTIRE CWA SUNDAY NIGHT...LINGERING INTO MON MORNING. CONFIDENCE IN THIS SYSTEM IS LOW ENOUGH THAT NOT GOING TO GO HIGHER THAN CHANCE. TIMING ON THIS ONE IS TOO LIKELY TO SHIFT SOMEWHAT. MILDER TEMPS AND DRY INTO THE MIDWEEK. && .AVIATION... ISSUED 552 AM CDT FRI JUN 13 2008 CONVECTION CONTINUES TO MOVE IN FROM MO BUT THE INTENSITY HAS WEAKENED CONSIDERABLY OVER THE PAST SVL HOURS. THE OUTFLOW BOUNDARY WHICH PUSHED WELL AHEAD OF THE STORMS HAS CLEARED ALL THE TAF SITES. THIS FEATURE MAY PROVIDE THE MAIN FOCUS FOR ADDL STORMS THIS AFTN...AND THAT WOULD BE JUST SOUTH OF OUR TAF SITES. HOWEVER... WITH THE COLD FRONT STILL OVER CNTRL IOWA...WL CONTINUE TO CARRY AT LEAST A FEW HOURS OF TSRA THIS AFTN JUST AHEAD OF THE BNDRY. WL START OUT WITH MOSTLY VFR CONDITIONS BUT WITH TEMPS WARMING INTO THE UPPER 70S TO MIDDLE 80S BY LATE MRNG...A FAIRLY DECENT CU FIELD SHOULD DEVELOP AS FORECAST SOUNDINGS INDICATE QUITE A BIT OF LOW LVL MOISTURE AROUND TODAY. BEST THREAT FOR ORGANIZED CONVECTION SHOULD BE IN THE 19Z TO 23Z TIME WITH THE STORM THREAT SHIFTING TO THE SOUTH AND EAST THIS EVENING. WITH SLIGHTLY DRIER AIR MOVING IN JUST BEHIND THE FRONT...WL CARRY SCT-BKN CIGS ARND 5000 FEET EARLY THIS EVENING WITH MAINLY SCT CONDITIONS AFTR 03Z. SFC WNDS SHOULD BE OUT OF THE SW TODAY AND BECOME WEST AFTR FROPA THIS EVENING. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ038-042>046- 051>057-061>063-066>068-071>073. FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ027>031-036-037- 040-041-047>050. &&
Hazardous weather outlook, Jun 13, 4:50 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 450 AM CDT FRI JUN 13 2008 ILZ027>031-036-037-040-041-047>050-141100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 450 AM CDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AS A SLOW MOVING COLD FRONT APPROACHES FROM THE WEST. A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL ALONG WITH THE POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS. THE PRIMARY THREAT FOR ANY ORGANIZED SEVERE STORMS WOULD BE EARLY THIS AFTERNOON AS THE COLD FRONT APPROACHES. THE THREAT FOR HEAVY RAIN AND ANY SEVERE WEATHER WILL SHIFT TO OUR SOUTH AND EAST BY LATE IN THE AFTERNOON. INTERESTS ALONG THE ILLINOIS RIVER FROM HAVANA TO BEARDSTOWN WILL EXPERIENCE FLOODING INTO EARLY NEXT WEEK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY EVENING. A FEW OF THOSE STORMS MAY BECOME SEVERE DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. ILZ038-042>046-051>057-061-141100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 450 AM CDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AS A SLOW MOVING COLD FRONT APPROACHES FROM THE WEST. A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL ALONG WITH THE POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS. THE PRIMARY THREAT FOR ANY ORGANIZED SEVERE STORMS WOULD BE EARLY THIS AFTERNOON AS THE COLD FRONT APPROACHES. THE THREAT FOR HEAVY RAIN AND ANY SEVERE WEATHER WILL SHIFT TO OUR SOUTH AND EAST BY LATE IN THE AFTERNOON OR EARLY THIS EVENING. FOR INTERESTS ALONG THE SANGAMON RIVER...FLOODING IS EXPECTED TO CONTINUE AT PETERSBURG...OAKFORD AND CHANDLERVILLE FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY EVENING. A FEW OF THOSE STORMS MAY BECOME SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. ILZ062-063-066>068-071>073-141100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 450 AM CDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT EXTENSIVE RUNOFF FLOODING FROM PREVIOUS RAINFALL WILL CONTINUE OVER MANY AREAS OF EAST CENTRAL AND SOUTHEAST ILLINOIS FOR THE NEXT COUPLE OF DAYS. IN ADDITION...SEVERAL RIVERS AND STREAMS WILL CONTINUE OUT OF THEIR BANKS INCLUDING THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING BUT THE MAIN THREAT FOR ORGANIZED THUNDERSTORMS...INCLUDING THE POTENTIAL FOR SEVERE STORMS AND HEAVY RAINFALL WILL BE THIS AFTERNOON INTO EARLY THIS EVENING. ADDITIONAL RAINFALL AMOUNTS FROM THESE STORMS WILL RANGE FROM 1 TO 2 INCHES. THE PRIMARY SEVERE THREAT THIS AFTERNOON AND EVENING WILL BE FROM DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR HEAVY RAINFALL AND SEVERE WEATHER WILL END ACROSS THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:38 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 52 min |
| Jun 13, 1:06 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 13, 1:27 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 48 min |
| Jun 13, 1:59 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 46 min |
| Jun 13, 2:05 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 25 min |
| Jun 13, 10:59 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 49 min |
| Jun 13, 11:27 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Shelby | 63 min |
| Jun 13, 11:31 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 59 min |
| Jun 13, 12:38 PM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.